Alert archive / Colorado / Freeze Warnings in 2014

Freeze Warning 1, NWS Pueblo, CO

April 30, 201413 counties in Colorado

NWS Pueblo, CO issued this freeze warning at Apr 30, 2014, 2:59 PM MDT for 13 counties in Colorado. It took effect at Apr 30, 2014, 10:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2014, 2:59 PM MDT (20:59 UTC)
In effect from
Apr 30, 2014, 10:00 PM MDT
Expired
May 1, 2014, 7:34 AM MDT
In force
10 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 42 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1180 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

274 
WWUS75 KPUB 302059
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
259 PM MDT WED APR 30 2014

COZ083>089-093>099-010500-
/O.NEW.KPUB.FZ.W.0001.140501T0400Z-140501T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
259 PM MDT WED APR 30 2014

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT
THURSDAY. 

* LOCATION...ALL OF THE EASTERN PLAINS...INCLUDING EASTERN FREMONT
  COUNTY...THE INTERSTATE 25 CORRIDOR...AND ALL OF THE PLAINS
  EAST.

* TEMPERATURE...MINIMUM TEMPERATURES DROPPING TO AS LOW AS 29 TO
  32 DEGREES FOR MORE THAN A 2 HOUR PERIOD.

* IMPACT...DELICATE OR TEMPERATURE SENSITIVE OUTDOOR PLANTS NEED
  TO BE EITHER BROUGHT IN OR COVERED TO OFFER SOME SORT OF
  PROTECTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
790 
WWUS75 KPUB 010308
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
908 PM MDT WED APR 30 2014

COZ083>089-093>099-011200-
/O.CON.KPUB.FZ.W.0001.140501T0400Z-140501T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
908 PM MDT WED APR 30 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY...

* LOCATION...ALL OF THE SOUTHEAST COLORADO PLAINS...FROM EASTERN
  FREMONT COUNTY AND THE I-25 CORRIDOR...EASTWARD.

* TEMPERATURE...LOWS IN THE UPPER 20S AND LOWER 30S FOR AT LEAST 2
  HOURS LATE TONIGHT AND EARLY THURSDAY.

* IMPACT...FREEZE SENSITIVE PLAINS COULD BE DAMAGED OR KILLED. SUCH
  PLANTS NEED TO BE COVERED OR BROUGHT INDOORS TO INSURE SURVIVAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
008 
WWUS75 KPUB 010950
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
350 AM MDT THU MAY 1 2014

COZ083>089-093>099-011500-
/O.CON.KPUB.FZ.W.0001.000000T0000Z-140501T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
350 AM MDT THU MAY 1 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* LOCATION...ALL OF THE SOUTHEAST COLORADO PLAINS...THE INTERSTATE
  25 CORRIDOR AND EASTERN FREMONT COUNTY.

* TEMPERATURE...LOWS WILL BE IN THE UPPER 20S AND LOWER 30S THIS
  MORNING.

* IMPACT...FREEZE SENSITIVE PLANTS COULD BE DAMAGED OR KILLED.
  SUCH PLANTS NEED TO BE COVERED OR BROUGHT INDOORS TO INSURE
  SURVIVAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
915 
WWUS75 KPUB 011334
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
734 AM MDT THU MAY 1 2014

COZ083>089-093>099-011445-
/O.CAN.KPUB.FZ.W.0001.000000T0000Z-140501T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
734 AM MDT THU MAY 1 2014

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FREEZE
WARNING. 



$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Apr 30, 11:18 AM MDT, 3 hours 41 minutes earlier.

Area forecast discussion, Apr 30, 11:18 AM MDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1118 AM MDT WED APR 30 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 341 AM MDT WED APR 30 2014

CURRENTLY...A LARGE UPPER LEVEL LOW SITTING OVER IOWA CONTINUES TO
DOMINATE THE WEATHER PATTERN ACROSS THE ROCKIES.  A DISTURBANCE IN
THE BROAD NORTHERLY WRAP AROUND FLOW IS CURRENTLY DROPPING SOUTH
ACROSS THE EASTERN PLAINS EARLY THIS MORNING.  WINDS HAVE CONTINUED
TO BE GUSTY WITH GUSTS OF 3O KTS.  TEMPERATURES ARE COOL WITH LOWER
TO MID 30S ACROSS THE PLAINS.  IN ADDITION...A FEW LIGHT SNOW
SHOWERS CONTINUE ACROSS TELLER COUNTY AND PORTIONS OF EL PASO
COUNTY.  ANOTHER AREA OF LIGHT SNOW IS OVER THE SOUTHERN SANGRE DE
CRISTO MOUNTAINS...AND ADJACENT PLAINS TO THE EAST INCLUDING
TRINIDAD.  LITTLE IF ANY SNOW ACCUMULATIONS ARE EXPECTED THIS
MORNING.

TODAY...THE UPPER LEVEL LOW IS FORECAST TO SIT OVER IOWA WITH
CONTINUED WRAP AROUND NORTH FLOW ACROSS COLORADO.  WINDS WILL
CONTINUE TO BE GUSTY ACROSS THE PLAINS...HOWEVER FLOW THROUGH THE
MID LEVELS IS MUCH WEAKER THAN ON TUESDAY.  WIDESPREAD WIND GUSTS IN
EXCESS OF 4O MPH ARE EXPECTED THROUGH THE AFTERNOON...ESPECIALLY
OVER THE PALMER DIVIDE AND OUT NEAR THE KANSAS BORDER.  DRIVING WILL
CONTINUE TO BE HAZARDOUS ON EAST-WEST HIGHWAYS DUE TO STRONG CROSS
WINDS.  BLOWING DUST WILL ALSO REMAIN AN ISSUE WITH REDUCED
VISIBILITIES FOR THE PLAINS.  AS FAR AS PRECIPITATION...ISOLATED TO
SCATTERED SNOW SHOWERS WILL PREVAIL ALONG THE CONTINENTAL DIVIDE.
AN INCH OR TWO OF ACCUMULATION ARE POSSIBLE...ESPECIALLY OVER THE
CENTRAL MOUNTAINS.  EXPECT ANY SHOWER ACTIVITY OVER TELLER AND EL
PASO COUNTIES TO DISSIPATE AROUND SUNRISE...WHILE AREAS OVER THE
SOUTHERN SANGRE DE CRISTO RANGE AND RATON MESA SEE LIGHT SNOW
THROUGH MID MORNING AS THE WEAK DISTURBANCE EXITS INTO NEW MEXICO.
A FEW LIGHT SNOW SHOWERS WILL REMAIN POSSIBLE OVER THE EASTERN
MOUNTAINS THROUGH THIS AFTERNOON.  TEMPERATURES WILL CONTINUE TO BE
COOL WITH 50S FOR THE PLAINS.

TONIGHT...THE UPPER LOW BEGINS TO LIFT INTO THE GREAT LAKES
OVERNIGHT.  MEANWHILE ANOTHER WEAK DISTURBANCE WILL APPROACH THE
AREA FROM THE NORTH.  THIS WILL HELP KEEP WINDS ELEVATED OVERNIGHT
WITH GUSTS IN EXCESS OF 25 MPH LIKELY...ESPECIALLY FOR THE FAR
EASTERN PLAINS.  SNOW SHOWERS WILL REMAIN POSSIBLE OVER THE MOUNTAIN
AREAS OVERNIGHT...WITH AREAS OVER THE SAN JUAN AND SOUTHERN SANGRE
DE CRISTO RANGES FAVORED TO SEE AN INCH OR TWO OF SNOW.
TEMPERATURES WILL ONCE AGAIN FALL TO OR JUST BELOW FREEZING FOR THE
PLAINS.  THOSE WITH SENSITIVE OUTDOOR PLANTS SHOULD BRING THEM
INDOORS OR TAKE PRECAUTIONS TO PROTECT THEM. MOZLEY

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 341 AM MDT WED APR 30 2014

NORTHERLY FLOW OVR THE FORECAST AREA WL CONTINUE ON THU...ALONG WITH
BELOW AVERAGE HIGH TEMPS.  A SLOW MOVING UPR DISTURBANCE IS EXPECTED
TO BRING PCPN TO MAINLY THE SRN SANGRES AND THE SAN JUAN MTNS THU
AND THU EVENING...RESULTING IN A FEW INCHES OF SNOW ACCUMULATION.
ON THU THERE WL STILL BE SOME BREEZY CONDITIONS...ESPECIALLY OVR THE
MTNS AND THE SERN PLAINS.

FRI AN UPR RIDGE BUILDS OVR THE WRN STATES AND THERE SHOULD BE LESS
WIND OVR THE FORECAST AREA ALONG WITH DRY CONDITIONS MOST
AREAS...ALTHOUGH THE MODELS ARE SHOWING THE POTENTIAL FOR SOME
AFTERNOON SHOWERS OVR MAINLY THE ERN MTNS.  TEMPS ON FRI WL ALSO BE
WARMER AND SHOULD BE A LITTLE ABOVE AVERAGE.

SAT AND SUN...DRY ZONAL FLOW IS EXPECTED OVR THE AREA...WITH HIGH
TEMPS BEING ABOVE AVERAGE BOTH DAYS.  ON AN UPR TROF MOVES ALONG THE
WEST COAST...AND THEN ON TUE MOVES INTO THE GREAT BASIN.  THIS
BRINGS INCREASING SOUTHWEST FLOW ALOFT TO THE FORECAST AREA...BUT
CONTINUED DRY AND WARM WEATHER.  TUE AFTERNOON THERE COULD BE SOME
CRITICAL FIRE WEATHER CONCERNS DEPENDING ON THE STRENGTH OF THE SW
TO SW WINDS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1105 AM MDT WED APR 30 2014

VFR CONDITIONS EXPECTED FOR THE 3 MAIN TAF SITES OF KCOS...KPUB
AND KALS OVER THE NEXT 24 HRS.

KCOS...KPUB AND THE PLAINS ALONG AND EAST OF I-25 WILL CONTINUE
TO SEE GUSTY NORTH WINDS OF 15-25 MPH GUSTING TO 45 MPH THROUGH
THE AFTN AND EARLY EVE...PRODUCING PATCHY BLOWING DUST AND REDUCED
VISIBILITIES. VSBY SHOULD NOT BE AFFECTED AT KCOS AND KPUB...BUT
FURTHER EAST VSBY DOWN TO 3 MILES AT TIMES WILL BE POSSIBLE.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MOZLEY
LONG TERM...28
AVIATION...MOORE
Hazardous weather outlook, Apr 30, 11:22 AM MDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1122 AM MDT WED APR 30 2014

COZ058>089-093>099-011300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1122 AM MDT WED APR 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG SURFACE WINDS ARE FORECAST ACROSS THE EASTERN PLAINS THROUGH
THE AFTERNOON. GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE...ESPECIALLY
OUT NEAR THE KANSAS BORDER. THESE WINDS WILL PRODUCE HAZARDOUS
DRIVING CONDITIONS DUE TO STRONG CROSS WINDS ON EAST-WEST
HIGHWAYS. AREAS OF BLOWING DUST ARE ALSO POSSIBLE ACROSS THE
PLAINS WHICH WILL PRODUCED REDUCED VISIBILITIES.

SNOW SHOWERS WILL CONTINUE OVER THE MOUNTAIN REGIONS THROUGH THIS
AFTERNOON WITH MOST AREAS SEEING NO MORE THAN AN INCH OR TWO OF SNOW
ACCUMULATION.  THE FOCUS SHIFTS SOUTH OVERNIGHT WITH LIGHT SNOW
CONTINUING OVER THE SAN JUAN AND SOUTHERN SANGRE DE CRISTO RANGE.
ONE TO TWO INCHES OF ADDITIONAL SNOWFALL ARE POSSIBLE OVER THE
SOUTHERN RANGES BY THURSDAY MORNING.

TEMPERATURES WILL ONCE AGAIN BE COLD ACROSS THE EASTERN PLAINS.
OVERNIGHT LOWS WILL FALL TO OR BELOW FREEZING BY THURSDAY MORNING.
THOSE WITH SENSITIVE OUTDOOR PLANTS SHOULD TAKE PRECAUTIONS TO
PROTECT THEM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW INCHES OF SNOW ACCUMULATION WILL BE POSSIBLE THURSDAY AND
THURSDAY EVENING OVER THE EASTERN SAN JUAN MOUNTAINS AND THE
SOUTHERN SANGRE DE CRISTO MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND TONIGHT ALONG THE CONTINENTAL
DIVIDE...AND ACROSS THE SOUTHERN MOUNTAINS TONIGHT.

27/10

In the hours before

Local storm report, Apr 30, 9:54 AM MDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
954 AM MDT WED APR 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             19 N COLORADO SPRINGS   39.10N 104.82W
04/30/2014  M2.7 INCH        EL PASO            CO   COCORAHS

&&

PJC
Local storm report, Apr 30, 9:55 AM MDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
955 AM MDT WED APR 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             5 SSW BLACK FOREST      38.96N 104.73W
04/30/2014  M2.2 INCH        EL PASO            CO   COCORAHS

&&

PJC
Local storm report, Apr 30, 9:56 AM MDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
956 AM MDT WED APR 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             14 NNE COLORADO SPRINGS 39.02N 104.72W
04/30/2014  M2.0 INCH        EL PASO            CO   COCORAHS

&&

PJC
Local storm report, Apr 30, 9:57 AM MDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
957 AM MDT WED APR 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             6 ENE MONUMENT          39.13N 104.77W
04/30/2014  M1.5 INCH        EL PASO            CO   COCORAHS

&&

PJC
Local storm report, Apr 30, 9:59 AM MDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
959 AM MDT WED APR 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             5 SSW BLACK FOREST      38.96N 104.73W
04/30/2014  M2.2 INCH        EL PASO            CO   COCORAHS

0747 AM     SNOW             2 ENE MONUMENT          39.11N 104.84W
04/30/2014  M3.0 INCH        EL PASO            CO   TRAINED SPOTTER

0700 AM     SNOW             6 ENE MONUMENT          39.13N 104.77W
04/30/2014  M1.5 INCH        EL PASO            CO   COCORAHS

0700 AM     SNOW             14 NNE COLORADO SPRINGS 39.02N 104.72W
04/30/2014  M2.0 INCH        EL PASO            CO   COCORAHS

0700 AM     SNOW             19 N COLORADO SPRINGS   39.10N 104.82W
04/30/2014  M2.7 INCH        EL PASO            CO   COCORAHS

1204 AM     SNOW             6 E MONUMENT            39.10N 104.76W
04/30/2014  M2.5 INCH        EL PASO            CO   TRAINED SPOTTER

            SNOW BEGAN 8 PM

0313 PM     NON-TSTM WND GST 11 S HOLLY              37.90N 102.11W
04/29/2014  M67 MPH          PROWERS            CO   PUBLIC

0254 PM     NON-TSTM WND GST 9 S SPRINGFIELD         37.28N 102.61W
04/29/2014  M68 MPH          BACA               CO   ASOS

1248 PM     NON-TSTM WND GST 17 NW TWO BUTTES        37.75N 102.60W
04/29/2014  M61 MPH          PROWERS            CO   CDOT

1209 PM     NON-TSTM WND GST 11 S HOLLY              37.90N 102.11W
04/29/2014  M63 MPH          PROWERS            CO   PUBLIC

1155 AM     NON-TSTM WND GST 4 N SPRINGFIELD         37.46N 102.62W
04/29/2014  M61 MPH          BACA               CO   AWOS

1059 AM     NON-TSTM WND GST 4 SW CAMPO              37.06N 102.63W
04/29/2014  M73 MPH          BACA               CO   RAWS

1055 AM     NON-TSTM WND GST 4 W LAMAR               38.07N 102.69W
04/29/2014  M63 MPH          PROWERS            CO   ASOS

1029 AM     NON-TSTM WND GST 9 S SPRINGFIELD         37.28N 102.61W
04/29/2014  M67 MPH          BACA               CO   ASOS

1005 AM     NON-TSTM WND GST 4 S CHERAW              38.05N 103.51W
04/29/2014  M60 MPH          OTERO              CO   ASOS

0816 AM     NON-TSTM WND GST 7 NNE ELLICOTT          38.93N 104.33W
04/29/2014  M60 MPH          EL PASO            CO   PUBLIC

&&

PJC

Nearby

Freeze Warnings in Colorado, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.